MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE UNITIZED SET SCR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE UNITIZED SET SCR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 199721001
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: e3: reporter is a j&j employee.D9, h3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that this was a posterior spinal fusion (l2) performed on (b)(6) 2023, with vbs+verse.Three months after surgery, it was installed without problems.Six months postoperatively, breakage of the screw in question and loosening of the contralateral set screw were observed.On (b)(6) 2024, the second surgery was performed to remove the screw and the set screw.The surgery was completed successfully with no surgical delay.No further information is available at this time.This report is for one (1) 5.5 exp verse unitized set scr this is report 6 of 9 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h2: corrective data: d4.D2b.: mnh, kwq, mni, osh, kwp.H3, h6: investigation summary: it was reported that this was a posterior spinal fusion (l2) performed on (b)(6) 2023, with vbs+verse.Three months after surgery, it was installed without problems.Six months postoperatively, breakage of the screw in question and loosening of the contralateral set screw were observed.On (b)(6) 2024, the second surgery was performed to remove the screw and the set screw.The surgery was completed successfully with no surgical delay.The surgeon commented that either the screw broke and the set screw loosened due to more load on the opposite side, or the set screw loosened and the screw broke.No further information is available.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found nothing indicative of a device nonconformance.The reported allegation cannot be confirmed.A functional evaluation was performed and met specifications with the mating device [199725650] assemble and disassemble with no problem.The overall complaint was not confirmed as the observed condition of the 5.5 exp verse unitized set scr would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The drawings and manufactured revisions were reviewed.Device history lot: a manufacturing record evaluation was performed for the finished device part: 199721001.Lot: l17333.It was electronically reviewed and no non-conformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 09-jun-2023.Manufacturing site: jabil le locle.Expiry date:30-apr-2028.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE UNITIZED SET SCR
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS SARL TOLLER SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key19757274
Report Number1526439-2024-01840
Device Sequence Number9016495
Product Code NKB
UDI-Device Identifier10705034466156
UDI-Public(01)10705034466156(17)280430(11)230609(10)L17333
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number199721001
Device Lot NumberL17333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE CAN SCR 6.0X50; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; VIPER2 LORDOTIC ROD-90MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown